Alert archive / Ohio / Tornado Warnings in 2010
Tornado Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jun 2, 2010, 4:58 PM EDT for Portage County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 2, 2010, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Portage County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WFUS51 KCLE 022058
TORCLE
OHC133-022145-
/O.NEW.KCLE.TO.W.0014.100602T2058Z-100602T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
458 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PORTAGE COUNTY IN NORTHEAST OHIO
* UNTIL 545 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MOGADORE...OR 10 MILES SOUTHWEST OF
RAVENNA...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAVENNA...
THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR CLOSET.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4118 8138 4126 8101 4117 8100 4099 8100
4098 8105 4099 8138
TIME...MOT...LOC 2058Z 262DEG 31KT 4103 8130
$$
KING2 follow-up statements
398
WWUS51 KCLE 022118
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
518 PM EDT WED JUN 2 2010
OHC133-022145-
/O.CON.KCLE.TO.W.0014.000000T0000Z-100602T2145Z/
PORTAGE OH-
518 PM EDT WED JUN 2 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHERN
PORTAGE COUNTY...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES SOUTHEAST OF
RAVENNA...MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...RURAL SOUTHEASTERN
PORTAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET.
&&
LAT...LON 4118 8138 4126 8101 4117 8100 4099 8100
4098 8105 4099 8138
TIME...MOT...LOC 2118Z 266DEG 26KT 4102 8110
$$
MITCHELL877
WWUS51 KCLE 022146
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
546 PM EDT WED JUN 2 2010
OHC133-022155-
/O.EXP.KCLE.TO.W.0014.000000T0000Z-100602T2145Z/
PORTAGE OH-
546 PM EDT WED JUN 2 2010
...THE TORNADO WARNING FOR SOUTHERN PORTAGE COUNTY EXPIRED AT 545 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH ANOTHER THUNDERSTORM SOUTH OF RAVENNA.
LAT...LON 4118 8138 4126 8101 4117 8100 4099 8100
4098 8105 4099 8138
TIME...MOT...LOC 2118Z 266DEG 26KT 4101 8110
$$
MITCHELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jun 2, 4:02 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 4:02 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 402 PM EDT WED JUN 2 2010 .SYNOPSIS... LOW PRESSURE NORTH OF OHIO WILL DRAG A COLD FRONT ACROSS THE REGION EARLY TONIGHT. THE FRONT WILL STALL ACROSS CENTRAL OHIO OVERNIGHT AND THEN REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON THURSDAY. FRIDAY WEAK HIGH PRESSURE WILL MOVE INTO THE AREA. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... STRONG TO SEVERE THUNDERSTORMS WILL EXIT NWRN PA LATE THIS AFTERNOON. TO THE WEST A COLD FRONT IS POISED TO ENTER THE AREA. LITTLE IF ANY CONVECTION HAS DEVELOPED ON THE BOUNDARY TO THIS POINT. THE MOST UNSTABLE AIR IS ACROSS NERN OHIO AND NWRN PA ARCHING SW ACROSS SRN OHIO AND SOUTHERN INDIANA AT THIS TIME. ALTHOUGH THERE INSTABILITY TO THE WEST THE RUC SHOWS CAPES GENERALLY BELOW 1000G/KG. WILL GO WITH 80 POPS IN NWRN PA FOR THE NEXT HOUR OR TWO AND THEN DROP BACK TO CHC POPS WITH THE REMAINDER OF THE AREA FOR THE OVERNIGHT. WILL GO WITH MOSTLY CLOUDY SKIES OVERNIGHT. WHILE THERE WILL BE BREAKS WOULD EXPECT PLENTY OF CLOUDS TO REMAIN AS WELL. LOWS A COUPLE WARMER THAN GUIDANCE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... AIRMASS REMAINS VERY MOIST THURSDAY WITH ZONAL FLOW ALOFT AND A STATIONARY FRONT ACROSS CENTRAL OHIO. NAM SHOWS WAVES OF LOW PRESSURE MOVING ALONG THE FRONT DURING THE DAY. WILL GO WITH CHC POPS NORTH BIT CONTINUE WITH LIKELY POPS SOUTHERN TIER OF COUNTIES. HIGH PRESSURE BUILDS IN FOR FRIDAY. ANOTHER LOW MOVES THROUGH ON SATURDAY. WILL TRY TO HAVE A MOSTLY DRY DAY ON FRIDAY WITH SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. TEMPS NEAR...TO A COUPLE WARMER THAN GUIDANCE THROUGH THE PERIOD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MODELS IN AGREEMENT MOVING LOW PRESSURE SYSTEM OFF THE NEW ENGLAND COAST BY 12Z SUNDAY...MOVING SLOWLY INTO NEWFOUNDLAND BY MONDAY MORNING. KEPT CHC OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR SUNDAY. MODELS COMING INTO BETTER AGREEMENT MOVING HIGH PRESSURE SE OVER THE AREA MONDAY WITH HIGH PRESSURE CENTERED OVER THE AREA TUESDAY...THUS WILL KEEP THE EARLY PART OF NEXT WEEK DRY. HOWEVER...BY MID WEEK MODELS DIVERGE SIGNIFICANTLY. THE GFS HAS LOW MOVING ACROSS OHIO...WHILE THE ECMWF SOLUTION HAS THE LOW MUCH FURTHER NORTH. AT THIS TIME AM LEANING TOWARD THE ECMWF SOLUTION...SO WILL GO SLGT CHC POPS FOR NOW. TEMPERATURES GOING INTO EARLY NEXT WEEK WILL BE NEAR NORMAL. STAYED CLOSE TO GUIDANCE TEMPS FOR THE PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... BKN LINE OF TSRA MOVING THROUGH NE OH WILL BEGIN TO INTENSIFY THIS AFTERNOON...BUT SHOULD MOVE EAST OF THE AREA IN ABOUT 2 HOURS. CURRENTLY LOW IN SE LOWER MI WITH TRAILING COLD FRONT EXTENDING WSW INTO IA. EXPECT TSRA REDEVELOPMENT NW OF THE AREA AHEAD OF FRONT THIS AFTERNOON/EVENING. HAVE DOUBTS AS TO EXACTLY WIDESPREAD ACTIVITY WILL BE AS TSRA FROM THIS MORNING MAY HAVE HELPED STABILIZE THE ATTM FOR NOW. LOW IS FORECAST TO MOVE ACROSS LAKE ERIE THIS EVENING AND INTO NEW ENGLAND OVERNIGHT. EXPECT WIDESPREAD MVFR CONDITIONS DEVELOPING AT MOST SITES BETWEEN 06Z AND 12Z TONIGHT WITH SOME PATCHY IFR. .OUTLOOK...NON VFR CONDITIONS THURSDAY. ANOTHER CHANCE OF NON VFR FRIDAY NIGHT AND EARLY SATURDAY. && .MARINE... WAVE OF LOW PRESSURE RIDING ALONG THE FRONT WHICH IS LOCATED ACROSS SE MI AND SOUTHERN ONTARIO. AHEAD OF THIS LOW WINDS HAVE PICKED UP ACROSS THE WESTERN BASIN WITH 20-30 KNOTS. LOCAL MODEL DOES TRANSLATE MUCH OF THIS WIND EASTWARD THIS EVENING. IF THIS HAPPENS THAN SMALL CRAFT ADVISORY WOULD BE NEEDED FOR THE EAST HALF/EAST END. MOST OF THE SHOWER/THUNDERSTORM ACTIVITY SHOULD BE SOUTH OF THE LAKE BUT A CHANCE REMAINS INTO THURSDAY WITH THE FRONT JUST SOUTH OF THE LAKE. WINDS MUCH LIGHTER OUTSIDE OF THIS EVENING AND BECOME NORTHERLY WITH THE FRONTS PASSAGE. ANOTHER WAVE RIDES THE FRONT THURSDAY BEFORE HIGH PRESSURE BUILDS ACROSS THE LAKE FOR FRIDAY. OVER THE WEEKEND THERE IS LOWER CONFIDENCE IN TIMING OF NEXT LOW AND FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...DJB AVIATION...DJB MARINE...OUDEMAN
Hazardous weather outlook, Jun 2, 1:49 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT WED JUN 2 2010 LEZ142>148-162>168-OHZ003-006>013-017>021-027>031-036>038-047-031800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 149 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-149-169-OHZ014-022-023-032-033-089-PAZ001>003-031800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND- PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 149 PM EDT WED JUN 2 2010 ...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 2, 3:09 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 W SPRINGBORO 41.80N 80.47W
06/02/2010 E1.00 INCH CRAWFORD PA TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
OUDEMANLocal storm report, Jun 2, 4:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 12 NNE JEFFERSON 41.90N 80.68W
06/02/2010 E0.75 INCH ASHTABULA OH TRAINED SPOTTER
PENNY HAIL IN PIERPONT.
0300 PM TSTM WND DMG SPRINGBORO 41.80N 80.37W
06/02/2010 CRAWFORD PA TRAINED SPOTTER
MULTIPLE TREES DOWN BETWEEN ALBION AND SPRINGBORO. ROUTE
18 IMPASSABLE.
0325 PM TSTM WND DMG 1 N SPARTANSBURG 41.84N 79.68W
06/02/2010 CRAWFORD PA TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&
OUDEMANLocal storm report, Jun 2, 4:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
425 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG SPRINGBORO 41.80N 80.37W
06/02/2010 CRAWFORD PA LAW ENFORCEMENT
FEW TREES DOWN.
&&
OUDEMANLocal storm report, Jun 2, 4:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
426 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL KILLBUCK 40.50N 81.98W
06/02/2010 E0.75 INCH HOLMES OH DEPT OF HIGHWAYS
&&
OUDEMANLocal storm report, Jun 2, 4:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL AKRON 41.08N 81.52W
06/02/2010 E1.00 INCH SUMMIT OH TRAINED SPOTTER
&&
RANDELLocal storm report, Jun 2, 4:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG APPLE CREEK 40.75N 81.83W
06/02/2010 WAYNE OH PUBLIC
LARGE BRANCHES DOWN.
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:41 AM EDT | Special Marine Warning | CLE | 64 min | |
| Jun 2, 10:35 AM EDT | Special Marine Warning | CLE | 55 min | |
| Jun 2, 12:46 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 44 min |
| Jun 2, 12:49 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 56 min |
| Jun 2, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 27 min |
| Jun 2, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 34 min |
| Jun 2, 2:17 PM EDT | Tornado Warning | CLE | Ashtabula | 43 min |
| Jun 2, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 38 min |
| Jun 2, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 45 min |
| Jun 2, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 60 min |
| Jun 2, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 57 min |
| Jun 2, 5:25 PM EDT | Tornado Warning | CLE | Mahoning | 65 min |
| Jun 2, 6:30 PM EDT | Special Marine Warning | CLE | 90 min |
Nearby
Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.